Alert archive / Indiana / River Flood Warnings in 2017
River Flood Warning 136, NWS Indianapolis, IN
NWS Indianapolis, IN issued this river flood warning at Apr 30, 2017, 7:04 AM EDT for Hendricks County, Morgan County, Indiana. It was in force for 52 hr.
The area
The counties it named.
The facts
- Issued
- Apr 30, 2017, 7:04 AM EDT (11:04 UTC)
- Expired
- May 2, 2017, 10:36 AM EDT
- In force
- 52 hr
- Issued by
- NWS Indianapolis, IN
- Area
- Storm-based polygon
- Flood severity
- Minor
Counties Hendricks County, IN, Morgan County, IN
The radar
The Indianapolis radar (KIND), 19 km from the middle of the area, began a volume at 11:05 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The river
Written for the forecast point White Lick Creek at Mooresville (MOOI3). The gauge peaked at 18.75 ft at Apr 30, 2017, 9:00 AM EDT.
- Action stage
- 13 ft
- Minor stage
- 17 ft
- Moderate stage
- 20 ft
- Major stage
- 23 ft
This gauge today: stage, forecast and historic crests
Stage from the USGS instantaneous record for site 03353800, one reading an hour, from a day before the product to a day after it ended. Flood stages are today's.
What forecasters said that day
The local office's own words before this river flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Indianapolis, IN wrote its last area forecast discussion before this river flood warning went out at Apr 30, 6:31 AM EDT, 33 minutes earlier.
Area forecast discussion, Apr 30, 6:31 AM EDT, 33 minutes before
Area Forecast Discussion National Weather Service Indianapolis IN 631 AM EDT Sun Apr 30 2017 .UPDATE... The AVIATION Section has been updated below. && .SYNOPSIS... Issued at 231 AM EDT Sun Apr 30 2017 A Warm front across Central Indiana will lift north today...allowing a warm and humid air mass to surge into the state. As the front passes northward...an upper level weather disturbance will generate showers and storms today. Some of the showers and storms could produce heavy rain. As the low over the southern plains begins to move toward the western Great Lakes tonight...it will drag a cold front toward Indiana. This will once again bring chances for more showers and storms tonight. The cold front will cross Indiana early on Monday morning...bringing an end to the heavy rain threat. However light showers will still be possible as the new work week starts as low pressure remains across the Great Lakes and Indiana. A cool and somewhat wet work week lies ahead. && .NEAR TERM /Today/... Issued at 231 AM EDT Sun Apr 30 2017 Surface analysis early this morning shows deep low pressure in place over NE Oklahoma...with a warm front stretching northeast across to central Illinois and central Indiana. Water vapor imagery shows a plume of moisture riding streaming northward across Missouri toward Illinois and Indiana. Confidence again remains very high today to rain...some of which could be heavy at times. Models are in good agreement lifting the warm front northward today...aided by an upper level short wave that was ejected from the deep upper low to the southwest. As this wave passes across Indiana this morning...another round of showers and storms are expected. some producing heavy rains. Time height sections show a deeply saturated column today with excellent lift. Forecast soundings are also in agreement...indicating deep saturation and pwats still over 1.7 inches. The 305K GFS Isentropic surface shows excellent lift again today...with specific humidities in excess of 9 g/kg. Finally...radar upstream shows quite the massive area of showers and storms Over Missouri and Arkansas...poised to pushed northeast within the flow. Thus will continue toward 100 pops today...with best chances expected during the morning hours with the arrival of showers and storms from the southwest. Given the expected rain today will trend highs cooler than MAVMOS...closer to the 3 hourlys. Given the expected rain...the ongoing flash flood watch is in good shape. && .SHORT TERM /Tonight through Tuesday Night/... Issued at 231 AM EDT Sun Apr 30 2017 More Active weather is in store tonight. The GFS suggests the deep upper low over Kansas will continue to pull northeast...and drag a cold front across Indiana during the overnight showers. Plenty of moisture should be in place across Indiana as the warm front should be north of Central Indiana and dew points will surge in to the 60s amid southerly gulf surface flow. Forecast soundings sing a similar tune...showing deep saturation through the evening hours along with the continued very high pwats over 1.6 inches. Thus will again trend toward 100 pops...particularly during the evening hours when best influence from the front appears. GFS shows dry slot intruding across Central Indiana on Monday...as the deep low spins to the northwest. Broad cyclonic flow looks to remain in place across the area on Monday and Monday night. The dry slot should lead to a dry start to Monday...however the models suggest the upper low sags a bit southeast by afternoon and wrap around moisture should arrive across the state. Forecast soundings by late afternoon Monday and Monday night suggest trapped strato- cu. With convective temps in the lower 50s...an light rain showers in the afternoon and evening cannot be ruled out. THus will trend toward some low pops at those times. GFS suggests the upper low lifts completely north of Indiana by Tuesday morning as a weak ridge of high pressure builds in its wake. Thus with a lack of upper support and the models trending toward a dry column...will trend toward a dry forecast on Tuesday and Tuesday night...working a blend on temps. && .LONG TERM /Wednesday Through Saturday/... Issued at 242 AM EDT Sun Apr 30 2017 Ensembles continue to key in on an upper trough that is expected to move across the area during the middle and later portions of the week. There are still some timing and intensity differences among the individual members, but overall the spreads are lessening. Most of the ensembles take the associated surface low through the Tennessee Valley, keeping the local area in the cool sector. Will keep PoPs in the forecast for the Wednesday to Friday period to cover the passage of the upper trough. A few of the slowest members suggest there may be a lingering shower threat into Saturday as well, but these solutions are outliers at this time. && .AVIATION /Discussion for the 301200Z TAFS/... Issued at 630 AM EDT Sun Apr 30 2017 Vorticity center over eastern Missouri expected to lift northward into northern Illinois by the early afternoon hours. Shower and embedded convective activity should spread over the terminals by the mid morning hours, with activity diminishing during the early afternoon hours as vorticity center pulls off to the north. Lapse rates steepen up again by the mid to late afternoon in the wake of upper disturbance, so convection may redevelop later in the afternoon along trailing vorticity tail, but this activity looks to be more scattered in nature with the main upper support pulling away. Brief IFR visibility restrictions in the heavier cells. Outside of convective areas, ceilings generally near or above 050 today. IFR ceilings in the KLAF area may linger into the late morning hours, before scattering out. Surface winds 110-160 degrees at 7-10 kts this morning will gradually veer around to 170-190 degrees this afternoon. Some surface gusts 20-25 kts possible this afternoon. && .IND WATCHES/WARNINGS/ADVISORIES... Flash Flood Watch through Monday morning for INZ021-028>031- 035>049-051>057-060>065-067>072. && SYNOPSIS...Puma NEAR TERM...Puma SHORT TERM...Puma LONG TERM....JAS AVIATION...JAS
Hazardous weather outlook, Apr 30, 3:30 AM EDT, 3 hours 34 minutes before
Hazardous Weather Outlook National Weather Service Indianapolis IN 330 AM EDT Sun Apr 30 2017 INZ021-028>031-035>049-051>057-060>065-067>072-010730- Carroll-Warren-Tippecanoe-Clinton-Howard-Fountain-Montgomery-Boone- Tipton-Hamilton-Madison-Delaware-Randolph-Vermillion-Parke-Putnam- Hendricks-Marion-Hancock-Henry-Vigo-Clay-Owen-Morgan-Johnson-Shelby- Rush-Sullivan-Greene-Monroe-Brown-Bartholomew-Decatur-Knox-Daviess- Martin-Lawrence-Jackson-Jennings- Including the cities of Lafayette, Frankfort, Kokomo, Crawfordsville, Anderson, Muncie, Indianapolis, Terre Haute, Shelbyville, Bloomington, Columbus, Vincennes, Bedford, and Seymour 330 AM EDT Sun Apr 30 2017 This hazardous weather outlook is for central Indiana. .DAY ONE...Today and Tonight. Outlook: There is a SLIGHT RISK for severe weather today and tonight. Showers and thunderstorms are expected today and tonight. Some storms could produce heavy rain resulting in flooding. A FLASH FLOOD WATCH remains in effect for all of Central Indiana. Timing: Flooding threat all day. Severe weather risk late this afternoon and evening. Hazards: Locally Heavy Rainfall leading to Flooding. Damaging winds. Large hail. Lightning. Discussion: A warm front will continue to push north across Central Indiana Today. The front along with warm and moist air will result in showers and storms. More showers and storms are expected tonight as a cold front arrives in the area. .DAYS TWO THROUGH SEVEN...Monday through Saturday. Outlook: A FLASH FLOOD WATCH is in effect through Monday morning for all of central Indiana. Widespread river flooding is expected into next week. Discussion: Mainly light rain showers and cooler weather is expected during the work week ahead. River Flooding is expected due to the heavy rains of the past weekend. .SPOTTER INFORMATION STATEMENT... Spotter activation may be needed this evening and tonight. && More information, along with other weather, hydrological and climate information can be found at http://weather.gov/ind PUMA
The office that day
Everything else NWS Indianapolis, IN issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Apr 29, 8:41 PM EDT | Severe Thunderstorm Warning | IND | Clay, Fountain, Greene, Montgomery, Owen, Parke and 6 more | 49 min |
| Apr 29, 9:17 PM EDT | Flash Flood Warning | IND | Clay, Parke, Vermillion, Vigo | 3 hr |
| Apr 29, 9:30 PM EDT | Severe Thunderstorm Warning | IND | Fountain, Montgomery, Parke, Tippecanoe | 28 min |
| Apr 29, 9:44 PM EDT | Severe Thunderstorm Warning | IND | Clay, Greene, Hendricks, Morgan, Owen, Putnam | 46 min |
| Apr 29, 10:06 PM EDT | Flash Flood Warning | IND | Clay, Hendricks, Morgan, Owen, Putnam | 3 hr |
| Apr 29, 10:42 PM EDT | River Flood Warning | IND | Hamilton, Madison | 39 hr |
| Apr 29, 10:42 PM EDT | River Flood Warning | IND | Marion, Morgan | 9 days |
| Apr 29, 10:42 PM EDT | River Flood Warning | IND | Bartholomew | 39 hr |
| Apr 29, 10:59 PM EDT | Flash Flood Warning | IND | Boone, Hamilton, Hancock, Hendricks, Johnson, Marion and 2 more | 3 hr |
| Apr 30, 7:04 AM EDT | River Flood Warning | IND | Boone, Marion | 6 hr |
| Apr 30, 7:20 AM EDT | River Flood Warning | IND | Owen | 63 hr |
| Apr 30, 8:54 AM EDT | Areal Flood Warning | IND | Boone, Clay, Clinton, Fountain, Hamilton, Hancock and 13 more | 24 hr |
| Apr 30, 11:17 AM EDT | River Flood Warning | IND | Hamilton, Marion | 71 hr |
| Apr 30, 11:17 AM EDT | River Flood Warning | IND | Bartholomew, Jackson | 3 days |
| Apr 30, 11:17 AM EDT | River Flood Warning | IND | Daviess, Dubois, Martin, Pike | 8 days |
Nearby
River Flood Warnings in Indiana, 2017Every river flood warning in 2017
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; radar from the NEXRAD Level II archive; the gauge from the NWS water service and the USGS.